Alert archive / Wyoming / High Wind Watches in 2016
High Wind Watch 21, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Dec 1, 2016, 1:26 PM MST for 4 counties in Wyoming. It took effect at Dec 3, 2016, 3:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 1, 2016, 1:26 PM MST (20:26 UTC)
- In effect from
- Dec 3, 2016, 3:00 AM MST
- Expired
- Dec 2, 2016, 1:33 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724 WWUS75 KCYS 012026 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 126 PM MST THU DEC 1 2016 ...STRONG WINDS WILL RETURN IN THE ARLINGTON AND BORDEAUX AREAS SATURDAY MORNING... .STRONG WINDS ARE POSSIBLE ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON. HIGHEST CONFIDENCE IS FOR THE ARLINGTON AND BORDEAUX AREAS...WHERE A STRONG PRESSURE GRADIENT COMBINED WITH GAP IN THE TERRAIN WILL FOCUS STRONGEST WINDS IN THESE AREAS. WYZ106-110-021200- /O.NEW.KCYS.HW.A.0021.161203T1000Z-161203T2200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 126 PM MST THU DEC 1 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. * TIMING...WINDS WILL INCREASE RAPIDLY SHORTLY BEFORE SUNRISE SATURDAY, WITH STRONG WINDS POSSIBLE THROUGH MID SATURDAY AFTERNOON. * WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH GUSTING AROUND 60 MPH ARE POSSIBLE SATURDAY MORNING. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY CROSSWINDS POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
498 WWUS75 KCYS 020954 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 254 AM MST FRI DEC 2 2016 ...STRONG WINDS WILL RETURN TO THE WIND PRONE AREAS OF SOUTHEAST WYOMING SATURDAY MORNING... .STRONG WINDS ARE POSSIBLE ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON. HIGHEST CONFIDENCE IS FOR THE ARLINGTON AND BORDEAUX AREAS...WHERE A STRONG PRESSURE GRADIENT COMBINED WITH GAP IN THE TERRAIN WILL FOCUS STRONGEST WINDS IN THESE AREAS. STRONG WINDS ARE ALSO POSSIBLE OVER THE SOUTH LARAMIE RANGE. WYZ116-030000- /O.EXA.KCYS.HW.A.0021.161203T1000Z-161203T2200Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO 254 AM MST FRI DEC 2 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. * TIMING...WINDS WILL INCREASE RAPIDLY SHORTLY BEFORE SUNRISE SATURDAY... WITH STRONG WINDS POSSIBLE THROUGH MID SATURDAY AFTERNOON. * WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH GUSTING AROUND 60 MPH ARE POSSIBLE SATURDAY MORNING. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY CROSSWINDS POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ106-110-030000- /O.CON.KCYS.HW.A.0021.161203T1000Z-161203T2200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 254 AM MST FRI DEC 2 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * TIMING...WINDS WILL INCREASE RAPIDLY SHORTLY BEFORE SUNRISE SATURDAY...WITH STRONG WINDS POSSIBLE THROUGH MID SATURDAY AFTERNOON. * WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH GUSTING AROUND 60 MPH ARE POSSIBLE SATURDAY MORNING. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY CROSSWINDS POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
559 WWUS75 KCYS 022033 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 133 PM MST FRI DEC 2 2016 ...STRONG WINDS WILL RETURN TO THE WIND PRONE AREAS OF SOUTHEAST WYOMING SATURDAY MORNING... .STRONG WINDS WILL DEVELOP ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING EARLY SATURDAY MORNING AND PERSIST THROUGH THE AFTERNOON. WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH OVER THE ARLINGTON AND BORDEAUX AREAS. STRONG WINDS GUSTING TO 50 TO 55 MPH WILL BE POSSIBLE OVER THE SOUTHERN LARAMIE RANGE. WYZ116-022145- /O.CAN.KCYS.HW.A.0021.161203T1000Z-161203T2200Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO 133 PM MST FRI DEC 2 2016 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. WINDY CONDITIONS WILL DEVELOP OVER THE SOUTHERN LARAMIE RANGE BY SATURDAY MORNING. HOWEVER...WIDESPREAD GUSTS TO 60 MPH ARE NOT EXPECTED AT THIS TIME. $$ WYZ106-110-030445- /O.UPG.KCYS.HW.A.0021.161203T1000Z-161203T2200Z/ /O.NEW.KCYS.HW.W.0027.161203T1000Z-161203T2200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 133 PM MST FRI DEC 2 2016 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 3 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 3 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE RAPIDLY SHORTLY BEFORE SUNRISE SATURDAY...WITH STRONG WINDS POSSIBLE THROUGH MID AFTERNOON. * WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH GUSTING AROUND 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY CROSSWINDS POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 1, 11:42 AM MST, 1 hour 44 minutes earlier.
Area forecast discussion, Dec 1, 11:42 AM MST, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1142 AM MST Thu Dec 1 2016 .SHORT TERM...(Today through Saturday) Issued at 300 AM MST Thu Dec 1 2016 This mornings satellite imagery showing a clipper system over western Montana moving into northwestern Wyoming. Cooling cloud tops on IR imagery being observed across western Wyoming. Models generally agree on snow showers developing across Carbon County and the mountains as early as mid morning and continuing into this evening. Not a whole lot of moisture with this system and am only expecting a couple inches in the mountains, so no headlines needed. Low level winds turn northeasterly Friday afternoon with the surface reflection of the upper shortwave moves through. Could see some stratus and maybe some fog development Friday night into Saturday as this happens. For now, kept it out of the forecast as confidence is low. Westerly winds return Saturday and could become quite gusty west of the Laramie Range. GFS 700mb winds increase to 40kts and NAM WRKHGT showing Craig to Casper 850 and 700mb height gradients increasing to 51/40mtrs respectively. .LONG TERM...(Saturday night through Wednesday) Issued at 300 AM MST Thu Dec 1 2016 Saturday night/Sunday...Fast zonal flow aloft prevails with breezy to windy conditions. With limited low and mid level moisture, only isolated to scattered snow showers expected over the Snowy and Sierra Madre Ranges, dry elsewhere. Rather mild on Sunday per progged thicknesses and 700 mb temperatures. Monday...Models similar in showing a cold frontal passage during the day with much colder air infiltrating our region. Looks like baroclinic band type snows will spread from west to east during the day. Tuesday...Bitterly cold airmass filters into our forecast area with 700 mb temperatures near -20 Celsius progged and cold north winds. Highs in the single digits and teens. Models keep the bulk of the higher QPF to our south over Colorado, though it looks like enough moisture and low level upslope to produce scattered to widespread light snow over our counties. Wednesday...Bitterly cold airmass remains entrenched over our counties with the ECMWF progging 700 mb temperatures only around -24 Celsius. Looks like the airmass will dry out enough for only a few snow showers, though still quite cold. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1137 AM MST Thu Dec 1 2016 Light snow and MVFR vis will be possible at RWL over the next few hours. Expect MVFR conditions to continue at RWL through much of the TAF period. While cloud cover will increase across the plains later this aftn, mostly VFR cigs with bases 5-10 thousand feet AGL will prevail. && .FIRE WEATHER... Issued at 300 AM MST Thu Dec 1 2016 Minimal fire weather concerns as cold temperatures remain over the area. Winds ease through today and become light later this afternoon and continue into Saturday. Another winter storm system set to move into the area Sunday into Monday that may bring widespread accumulating snow. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...RUBIN AVIATION...ZF FIRE WEATHER...GCC
Hazardous weather outlook, Dec 1, 2:56 AM MST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 256 AM MST THU DEC 1 2016 WYZ101>119-021000- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 256 AM MST THU DEC 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SNOW SHOWERS WILL OCCUR OVER AND NEAR THE SNOWY, SIERRA MADRE AND NORTHERN LARAMIE RANGES. ELSEWHERE, DRY WEATHER WILL PREVAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL BRING BITTERLY COLD AIR TO THE REGION MONDAY THROUGH WEDNESDAY, AND ESPECIALLY FOR TUESDAY AND WEDNESDAY. SIGNIFICANT SNOWFALL MAY OCCUR SOMETIME MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-021000- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 256 AM MST THU DEC 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL BRING BITTERLY COLD AIR TO THE REGION MONDAY THROUGH WEDNESDAY, AND ESPECIALLY FOR TUESDAY AND WEDNESDAY. SIGNIFICANT SNOWFALL MAY OCCUR SOMETIME MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUBIN
Nearby
High Wind Watches in Wyoming, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.